0
RESEARCH PAPERS

Near Optimal Control in the Presence of Small Stochastic Perturbations

[+] Author and Article Information
H. J. Kushner

Center for Control Theory, RIAS, Baltimore, Md.

J. Basic Eng 87(1), 103-108 (Mar 01, 1965) (6 pages) doi:10.1115/1.3650482 History: Received March 23, 1964; Online November 03, 2011

Abstract

We consider the stochastic system ẋ(t) = f(x(t), u(t)) + ξ(t) where ξ(t) is a noise term, with loss criterion

E 0T g(x, u)dt.
A method of computing a correction to the optimal deterministic control, when the effects of ξ(t) are small, is presented. The method is based on some recent works in the stochastic calculus of variations which prove the applicability of a form of the Lagrange multiplier rule and the Hamiltonian formulation to stochastic extremum problems. The method is quite general and is capable of expansion to a greater degree of control correction as the noise effects increase.

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In